| Model Number |
SCPX107MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast implantation procedure with mentor cpx4 plus, smooth, medium height tissue expanders and experienced deflation (side unknown) post-operatively.As a result, the patient underwent removal on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On apr 18, 2023, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample cpx4 plus sm te mh 275cc, no apparent damage or visual anomalies were observed.Leak testing was performed, according to mentor procedure, and it revealed three (3) tears, the tears (a) and (b) on the anterior view measuring approximately less than 0.1 cm, and tear (c) tear on the posterior view measuring approximately 0.3 cm.Additionally, no other leak sites were detected.Microscopic examination was performed on the edges of the three (3) tears, and parallel striations were found in the whole area of all the tears.Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.Based on the information currently available, a microscopic examination of the returned product indicates that the device could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).